More bad news in shock

Hi all

Sorry not posted for a while with not being well.

Today I saw Rheumatologist and Neurologist. They said my lupus is not improving in fact getting quite aggressive. More tablets prescribed, plus need to inject myself with blood thinners every day into my stomach as blood really thick and sticky plus clusters in my head.

They offered me Rituximab. I am already of steroids, MMF, hydro and stomach tablets. Is anyone else on Rituximab?

Sorry to moan don't know who else to talk too xx

20 Replies

oldestnewest
  • I'm afraid that I cannot help you, I am not on rituximab. I just wanted to say I'm sorry you've had such bad news today. That must have been a shock to hear. I really hope you get some helpful responses. Stay strong and let us know what you decide. Very best wishes, Wendy

  • Hello LS...I'm with Wendy 💐

    ...I'm not on ritux, but I personally know a young woman at my lupus clinic who has v serious lupus and has been on ritux for several years + greatly benefitting from it.

    I am vvvv much feeling for you...signs & symptoms causing concern is no picnic...and changes in treatment plan are equally hard. Am sending you a big box of hugs (take minimum 1 a.m. & 1 p.m. 😉) with lots of love...hoping you'll let us know how things go

    🍀😘🍀😘🍀😘 coco

  • Hi Barnyclown

    Hope you don't mind me asking you for Info but you seem to be very knowledgeable on here ,I have been put on Asprin as I have sticky blood and they think I have had a TIA I have been put on hydroxychloroquine and I am waiting to be seen at the lupus clinic at the royal in Manchester ,I have been ill for months know the meds have worked a little bit but my main question is I have problem with my right leg it's my thigh muscle no calf it feels like I have a ten tonne weight attached to it and it's sore I have put up with it for 3 weeks plus now do you think it's just another symptom of this horrible disease xxx

  • Am not knowledgeable on sticky blood, only know the basics, sorry. But for what it's worth: if I had this "persistent soreness" in my leg I would definitely go see my GP asap....even if your gp examines your leg & says this isn't sinister: signs & symptoms like this need to be documented in your records...this is what the Diagnosis & Treamrnt Process is about: getting to know the characteristics of your own version of immune dysfunction & connective tissue disorder. You may never experience this sort of soreness again, but if you do it's important to know details of onset: the whats, hows & whens

    🍀😘🍀😘

  • Thanks I will defo do that 👍

  • I would certainly see your GP about your leg problem as soon as possible in case lt is at thrombosis. I had a similar problem years ago. The Doctors said it wasn't a clot but I insisted there was something wrong and an X-ray found a large clot, I have been on warfarin for 17 years! I have sticky blood too.

    Sorry-- I would love you to find that all is well.

  • Hi. Sorry to hear that 😢 All too much to take in sometimes isn't it?

    I am on rituximab and have been for 2 years. I have just had my last infusion. I have had a course of six.

    It has helped the lupus but every time I have it I get an inflammatory response from it which flares up the lupus initially then all settles and I feel the benefits until the next one.

    I hope hope the rituximab works for you.

    Let us know how you get on.

    Sending hugs xx

  • Thank you all, it is scary but I know I have good consultants which these days is hard to find so I am one of the lucky ones.

    I will keep you all updated!

    And who knew these stomach injections would cause so much pain x

  • Hi lsurtees

    I too am not on Retuximab but just wanted to say how sorry I am at your tough news!. Must have been such a shock but given time and lots of TLC you will come thru it!. As you say it's great you have a team of two good Consultants, it is worth so much. When I was in hospital a few years ago very poorly , I had to have daily anti clotting injections in my stomach and it was painful. They chose a different spot each time to minimise the effects and bruising I got!. Hope that's helpful and Retuximab helps you greatly!. Keep us posted and take care. X

  • Hi. So sorry for your bad news i have had an awful time the past few months and my lupus is not controled. It's so hard dealing with one thing after another but as you say you have good doctors to help. I hope the retuximab helps I have no experience of it as yet so can't offer any advice. I just wanted to give love and hugs as a fellow lupus figher. 😍😍💐💐💐

  • I had 4 weeks of rituximab for my ITP and it worked for my platelets, although I do still have sticky blood as my specialist describes it

  • Thank you!

    Yeah I am in daily injections for my sticky blood and Rituximab is for my pain and arthritis.

    Hope you get sorted soon x

  • It seems to be such a diverse drug that I hope it can help of ease your pain and settle your illness in some way.

  • Hi all

    I said I would keep you updated! I was taken to A&E yesterday as I lost all sensation in both hands, had constant pins and needles and coldness.

    There are traces of blood in my urine and bloods showing high positive lupus action. The injections I'm doing in my stomach to think blood have caused a hematoma.

    Having now to take 30mg steroids until I am seen Thurs by my consultant who thinks I need even more aggressive treatment than the Rituxmub something starting with a c but couldn't take it all in. They think the lupus is attacking my nerves.

    literally never ending and off work again 😢

  • I'm so sorry to hear this. Have they discharged you home with steroids then? How are you feeling about it all? Thoughts go out to you. It's a lot to take in. X

  • Yes they discharged me at 10pm last night once my blood pressure had come down. I was already on steroids but only low dose and said they couldn't give me the steroid injection I have been having every four weeks due to hematoma so increased my tablets.

    I'm an emotional mess if I'm honest it's all happening so fast and it's not getting under control, each week a new symptom is appearing and I get more bad news.

    Xx

  • Yes, it must be very scary. It's the unknown isn't it. I hope the steroids are helping? I usually see a very quick response to them. You? Who's looking after you? X

  • I live on my own with my two cats, they are my strength.

    Thank you and here's hoping they kick in soon and when I see them Thurs they can start attacking it back

  • Do you have faith in your Rheumy? Have you been in their care long? Sounds like you need a break from work to deal with all of this and get your health under control. I know it's easy to say, but this disease is what it is and you come first. Please take care of yourself and stay in touch, when you are up to it. Sending you my very best wishes. Get some rest. x

  • My Rheumatologist has been great and totally honest with me. I have called work today to say I won't be in rest of week.

    I was only diagnosed in Nov and it's getting worse not better.

    Thank you and look after yourself too xx

You may also like...